MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ASCOPE ACLAVE HD 4MM X 30 DEG; ARTHROSCOPE

SMITH & NEPHEW, INC. ASCOPE ACLAVE HD 4MM X 30 DEG; ARTHROSCOPE
Model Number 72202087
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that the scope was not functionally, the external lens was fractured.No case reported; therefore, there was no patient involvement.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: h2: additional information: a1.H3, h6: the reported device was received for evaluation.A visual inspection of returned device found outer tube, distal tip and laser welding damage, the needle welded seam cracked, the distal tip fiber was damaged, there were broken lenses in optical system, the distal cover glass/negative was damaged, cracked/scratched.Rust, discoloration and paint missing in engraving were also found.Complaint confirmed for lens fractured.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include an impact event inconsistent with normal use.No containment or corrective actions are recommended at this time.

Brand Name
ASCOPE ACLAVE HD 4MM X 30 DEG
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer (Section G)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key11757258
Report Number3003604053-2021-00174
Device Sequence Number3439082
Product Code HRX
UDI-Device Identifier03596010616869
UDI-Public03596010616869
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K962075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202087
Device Catalogue Number72202087
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2021
Supplement Date Received by Manufacturer11/10/2023
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown